Variable-length code based on order complexity and its application in random permuted symbol

Soongi Hong, Honglin Jin, Yong Goo Kim, Yoonsik Choe

Research output: Contribution to journalArticle


This paper introduces the concept of order complexity, which represents the minimum number of partial ordering operations to make a string of perfectly ordered symbols. A novel variable-length code expressing such order complexity using binary digits is proposed herein. The proposed code is general, uniquely decipherable, and useful for coding a string of random permuted symbols having unknown statistics or which are preferred to have a uniform distribution.

Original languageEnglish
Pages (from-to)1657-1661
Number of pages5
JournalIEICE Transactions on Fundamentals of Electronics, Communications and Computer Sciences
Issue number7
Publication statusPublished - 2013 Jan 1


All Science Journal Classification (ASJC) codes

  • Signal Processing
  • Computer Graphics and Computer-Aided Design
  • Electrical and Electronic Engineering
  • Applied Mathematics

Cite this